Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 164, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 11, 2010, 8:35 PM CDT for Fayette County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2010, 8:35 PM CDT (01:35 UTC)
- Expired
- Jul 11, 2010, 9:15 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Fayette County, IL
The radar
The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1755 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:21 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 11, 6:21 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 621 PM CDT SUN JUL 11 2010 .DISCUSSION... /225 PM CDT SUN JUL 11 2010/ THUNDERSTORMS WILL MOVE ACROSS THE FORECAST AREA TONIGHT...BEING DRIVEN PRIMARILY BY A SHORTWAVE TROF...INSTEAD OF THE COLD FRONT THAT STILL LAGS INTO NEBRASKA AND IOWA. SOME CONCERN ABOUT REDEVELOPMENT ON THE FRONT ITSELF...BUT TIMING DOES NOT LOOK FAVORABLE...ALONG WITH CURRENT CONVECTION ROBBING THE QUALITY INSTABILITY. SO APPEARS THAT MOST LOCATIONS WILL SEE RAINFALL THIS EVENING...WITH THE GREATEST RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF THE MISSOURI RIVER. STILL BELIEVE THERE WILL BE A LULL IN CONVECTIVE ACTIVITY ON MONDAY IN WAKE OF THIS SHORTWAVE...BUT HAVE KEPT SLIGHT CHANCE POPS AROUND GIVEN WEAK AND DIFFUSE NATURE OF THE FRONTAL BOUNDARY THAT WILL SETTLE OVERHEAD. NEXT SHORTWAVE WILL MOVE ACROSS THE AREA MONDAY NIGHT AND TUESDAY...WITH A RENEWED THREAT OF THUNDERSTORMS. HAVE LIKELY POPS ACROSS FAR SOUTH...TAPERED TO SLIGHT CHANCE ALONG AND NORTH OF INTERSTATE 70 CORRIDOR. USED A BLEND OF GUIDANCE FOR TEMPERATURES...WITH A COOLER BIAS ON TUESDAY ACROSS SOUTHERN AREAS WHERE RAIN AND CLOUD COVER WILL SUPPRESS INSOLATION. THE EXTENDED FORECAST... MODEL GUIDANCE CONTINUES TO PORTRAY HEIGHTS RISING FOR THE REST OF THE WEEK...BUT KEEP MORE ZONAL PATTERN INSTEAD OF AN EXPANSIVE UPPER RIDGE. THINK TEMPERATURES WILL STILL RESPOND...BUT ACTIVE WEATHER MAY DIP INTO THE CWA FROM TIME TO TIME WITH PASSAGE OF WEAK SHORTWAVES. CVKING && .AVIATION... /613 PM CDT SUN JUL 11 2010/ SIGNIFICANT CHANGE IN THINKING FM PREVIOUS SET OF TAFS DUE TO CONVECTION THAT HAS ALREADY MOVED THROUGH THE TERMINALS...OUTFLOW BDRY NOW LOCATED WELL TO THE SW OF THE AREA...AND CDFNT MAKING MUCH SLOWER SEWD PROGRESS THAN EARLIER EXPECTED. ATTM IT APPEARS THAT THE REST OF THE EVENING AND OVERNIGHT WILL BE DRY AT THE TAF SITES. PRIMARY AVIATION CONCERN FOR THE PD IS THE POTENTIAL FOR MVFR FOG TOWARDS DAYBREAK GIVEN THE ADDED MOISTURE FM RECENT RAINFALL. WINDS WILL GRADUALLY BECOME NWLY AFTER FROPA BY TOMORROW AFTN. SPECIFICS FOR KSTL...REMAINDER OF THE EVENING AND OVERNIGHT SHOULD BE DRY SINCE CONVECTION HAS ALREADY MOVED THROUGH THE AREA. THERE IS SOME CONCERN FOR MVFR FOG TOWARDS DAYBREAK. CDFNT HAS BEEN SLOWER TO PUSH THROUGH THAN EXPECTED...THEREFORE WIND SHIFT WILL BE DELAYED BY SEVERAL HOURS COMPARED TO PREVIOUS THINKING. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 11, 2:48 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 248 PM CDT SUN JUL 11 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 248 PM CDT SUN JUL 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS...SOME SEVERE ACROSS SOUTHERN MISSOURI...WILL MOVE SOUTHEAST ACROSS THE BISTATE REGION. MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE MONDAY THROUGH TUESDAY. HEAT INDEX VALUES MAY CLIMB TO AROUND 100 DEGREES OVER PARTS OF THE AREA WEDNESDAY THROUGH SATURDAY. MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Jul 11, 5:28 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
528 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST CENTERVILLE 37.44N 90.96W
07/11/2010 E40 MPH REYNOLDS MO LAW ENFORCEMENT
REYNOLDS COUNTY SHERIFFF REPORTED ESTIMATED 35 TO 40
MPH WIND GUSTS.
&&
PRZYBYLINSKILocal storm report, Jul 11, 6:00 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
600 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND GST DES ARC 37.28N 90.63W
07/11/2010 E40 MPH IRON MO TRAINED SPOTTER
STORM SPOTTER REPORTED ESTIMATED 35 TO 40 MPH.
&&
PRZYBYLINSKILocal storm report, Jul 11, 6:17 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
617 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG VULCAN 37.31N 90.66W
07/11/2010 IRON MO LAW ENFORCEMENT
IRON COUNTY SHIERIFF REPORTED TREE DAMAGE NEAR THE TOWN
OF VULCAN. A FEW PRIVATE ROADS ARE BLOCKED DUE TO FALLEN
TREES.
&&
PRZYBYLINSKILocal storm report, Jul 11, 6:42 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 7 SW FREDERICKTOWN 37.49N 90.39W
07/11/2010 E45 MPH MADISON MO TRAINED SPOTTER
SMALL BRANCHES DOWN 1 INCH IN DIAMETER AND LESS -
ESTIMATED WINDS OF 40 TO 45 MPH.
&&
PRZYBYLINSKISpecial weather statement, Jul 11, 8:11 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 811 PM CDT SUN JUL 11 2010 ILZ060-065-120145- FAYETTE IL-MONTGOMERY IL- 811 PM CDT SUN JUL 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE AND SOUTHERN MONTGOMERY COUNTIES UNTIL 845 PM CDT... AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COFFEEN...OR 6 MILES SOUTH OF HILLSBORO... MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... COFFEEN... VAN BURENSBURG... RAMSEY... CHAPMAN... FILLMORE... BINGHAM... BAYLE CITY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:17 PM CDT | Flash Flood Warning | LSX | Sainte Genevieve, Saint Francois | 5 hr |
| Jul 11, 8:18 PM CDT | Flash Flood Warning | LSX | Bond, Montgomery | 5 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.